Advertisement

Acta Mathematica Sinica, English Series

, Volume 35, Issue 11, pp 1817–1826 | Cite as

Magic Labeling of Disjoint Union Graphs

  • Tao WangEmail author
  • Ming Ju Liu
  • De Ming Li
Article
  • 12 Downloads

Abstract

Let G be a graph with vertex set V(G), edge set E(G) and maximum degree Δ respectively. G is called degree-magic if it admits a labelling of the edges by integers {1, 2, …, |E(G)|} such that for any vertex v the sum of the labels of the edges incident with v is equal to \({{1 + \left| {E(G)} \right|} \over 2} \cdot d(v)\), where d(v) is the degree of v. Let f be a proper edge coloring of G such that for each vertex vV(G), |{e : eEv, f(e) ≤ Δ/2}| = |{e : eEv, f(e) > Δ/2}|, and such an f is called a balanced edge coloring of G. In this paper, we show that if G is a supermagic even graph with a balanced edge coloring and m ≥ 1, then (2m + 1)G is a supermagic graph. If G is a d-magic even graph with a balanced edge coloring and n ≥ 2, then nG is a d-magic graph. Results in this paper generalise some known results.

Keywords

Supermagic graphs degree-magic graphs strong vertex-magic edge coloring 

MR(2010) Subject Classification

05C78 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Notes

Acknowledgements

We would like to thank the anonymous referee for reading of our manuscript and for invaluable comments.

References

  1. [1]
    Bezegová, L’.: Balanced degree-magic complements of bipartite graphs. Discrete Mathematics, 313, 1918–1923 (2013)MathSciNetCrossRefGoogle Scholar
  2. [2]
    Bezegová, L’., Ivančo, J.: An extension of regular supermagic graphs. Discrete Math., 310, 3571–3578 (2010)MathSciNetCrossRefGoogle Scholar
  3. [3]
    Bezegová, L’., Ivančo, J.: A characterization of complete tripartite dgree-magic graphs. Discussiones Mathematicae Graph Theory, 32, 243–253 (2012)MathSciNetCrossRefGoogle Scholar
  4. [4]
    Bezegová, L’., Ivančo, J.: Number of edges in degree-magic graphs. Discrete Mathematics, 313, 1349–1357 (2013)MathSciNetCrossRefGoogle Scholar
  5. [5]
    Brandt, S., Chen, G., Faudree, R., et al.: Degree conditions for 2-factors. J. Graph Theory, 24, 165–173 (1997)MathSciNetCrossRefGoogle Scholar
  6. [6]
    Baca, M., Miller, M., Slamin, A.: Vertex-magic total labelings of generalised Petersen graphs. Int. J. Comput. Math., 79, 1259–1263 (2002)MathSciNetCrossRefGoogle Scholar
  7. [7]
    Catlin, P.: Embedding subgraphs and coloring graphs under extremal degree conditons, Ph.D. Thesis, Ohio State University, 1976Google Scholar
  8. [8]
    Chartrand, G., Saba, F., Cooper, J. K., et al.: Smallest cubic and quartic graphs with a given number of cutpoints and bridges. Int. J. Math. Math. Sci., 5, 41–58 (1982)MathSciNetCrossRefGoogle Scholar
  9. [9]
    Froncek, D., Kovar, P., Kovarova, T.: Vertex-magic total labeling of products of cycles. Australas. J. Combin., 33, 169–181 (2005)MathSciNetzbMATHGoogle Scholar
  10. [10]
    Gómez, J.: Two new methods to obtain super vertex-magic total labelings of graphs. Discrete Math., 308, 3361–3372 (2008)MathSciNetCrossRefGoogle Scholar
  11. [11]
    Gray, I. D., MacDougall, J. A., Simpson, R. J., et al.: Vertex-magic total labelings of complete bipartite graphs. Ars Combin., 69, 117–127 (2003)MathSciNetzbMATHGoogle Scholar
  12. [12]
    Gray, I. D., MacDougall, J. A., Wallis, W. D.: On vertex-magic labeling of complete graphs. Bull. ICA, 38, 42–44 (2003)MathSciNetzbMATHGoogle Scholar
  13. [13]
    MacDougall, J. A., Miller, M., Slamin, A., et al.: Vertex-magic total labelings of graphs. Util. Math., 61, 3–21 (2002)MathSciNetzbMATHGoogle Scholar
  14. [14]
    MacDougall, J. A.: Vertex-magic labeling of regular graphs, Lecture, DIMACS Connect Institute, July 2002Google Scholar
  15. [15]
    McQuillan, D.: A technique for constructing magic labelings for 2-regular graphs. JCMCC, 75, 129–135 (2010)MathSciNetzbMATHGoogle Scholar
  16. [16]
    Sedláček, J.: Problem 27. in: Theory of Graphs and its Applications. Proc. Symp. Smolenice, Praha, 1963, pp. 163–164Google Scholar
  17. [17]
    Stewart, B. M.: Magic graphs. Canad. J. Math., 18, 1031–1059 (1966)MathSciNetCrossRefGoogle Scholar
  18. [18]
    Wallis, W. D.: Magic Graphs, Birkhauser, Boston, 2001CrossRefGoogle Scholar
  19. [19]
    Wallis, W. D. Vertex magic labeling of multiple graphs. Congr. Numer., 152, 81–83 (2001)MathSciNetzbMATHGoogle Scholar

Copyright information

© Springer-Verlag GmbH Germany & The Editorial Office of AMS 2019

Authors and Affiliations

  1. 1.College of ScienceNorth China Institute of Science and TechnologyLangfangP. R. China
  2. 2.Department of MathematicsBeihang UniversityBeijingP. R. China
  3. 3.LMIB of the Ministry of EducationBeijingP. R. China
  4. 4.Department of MathematicsCapital Normal UniversityBeijingP. R. China

Personalised recommendations